Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 11, NWS Blacksburg, VA

May 5, 2014Rockingham County, Stokes County, North Carolina; Henry County, Patrick County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 5, 2014, 4:51 PM EDT for Rockingham County, Stokes County, North Carolina; Henry County, Patrick County, Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2014, 4:51 PM EDT (20:51 UTC)
Expired
May 5, 2014, 5:30 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Rockingham County, NC, Stokes County, NC, Henry County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 51 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 5:00 PM EDTHAIL 0.253 Se Buffalo Ridge, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WUUS51 KRNK 052051
SVRRNK
NCC157-169-VAC089-141-052130-
/O.NEW.KRNK.SV.W.0011.140505T2051Z-140505T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT MON MAY 5 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 530 PM EDT

* AT 450 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUFFALO
  RIDGE...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  EDEN...
  WENTWORTH...
  MAYODAN...
  MADISON...
  AND STUART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3667 8038 3677 8014 3647 7957 3636 8004
TIME...MOT...LOC 2050Z 308DEG 38KT 3671 8024 

HAIL...1.00IN
WIND...<50MPH

$$

DS
2 follow-up statements
038 
WWUS51 KRNK 052107
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT MON MAY 5 2014

NCC157-169-VAC089-141-052130-
/O.CON.KRNK.SV.W.0011.000000T0000Z-140505T2130Z/
ROCKINGHAM NC-STOKES NC-PATRICK VA-HENRY VA-
507 PM EDT MON MAY 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR
NORTHERN ROCKINGHAM...NORTHEASTERN STOKES...SOUTHEASTERN PATRICK AND
SOUTHWESTERN HENRY COUNTIES...

AT 505 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
CRITZ...MOVING SOUTHEAST AT 40 MPH. THE STORM WAS BEGINNING TO SHOW 
SIGNS OF WEAKENING...AND THE WARNING MAY NEED TO BE CANCELLED IF THE 
TREND CONTINUES.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
EDEN...
WENTWORTH...
MAYODAN...
MADISON...
AND STONEVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3669 8024 3674 8008 3647 7957 3637 7998
TIME...MOT...LOC 2105Z 300DEG 33KT 3666 8010 

HAIL...1.00IN
WIND...<50MPH

$$

DS
206 
WWUS51 KRNK 052116
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT MON MAY 5 2014

NCC157-169-VAC089-141-052125-
/O.CAN.KRNK.SV.W.0011.000000T0000Z-140505T2130Z/
ROCKINGHAM NC-STOKES NC-PATRICK VA-HENRY VA-
516 PM EDT MON MAY 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHERN ROCKINGHAM...NORTHEASTERN STOKES...SOUTHEASTERN PATRICK AND
SOUTHWESTERN HENRY COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3669 8024 3674 8008 3647 7957 3637 7998
TIME...MOT...LOC 2112Z 308DEG 38KT 3659 7999 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:40 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 5, 3:40 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT MON MAY 5 2014

.SYNOPSIS...

A FRONTAL BOUNDARY WILL STALL ACROSS OUR REGION THROUGH WEDNESDAY.
AN UPPER RIDGE WILL BUILD OVER THE REGION THURSDAY...RESULTING IN
WARMER...DRIER CONDITIONS. HIGH PRESSURE WILL GIVE WAY TO A SLOW
MOVING FRONTAL SYSTEM LATE FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...

AS OF 330 PM EDT MONDAY...

FRONTAL BOUNDARY WITH A FEW WAVES OF LOW PRESSURE ALONG IT AND
BAROCLINIC ZONE WILL REMAIN ACROSS OUR REGION THIS AFTERNOON INTO
TUESDAY. BECAUSE THE BOUNDARY IS PARALLEL TO THE UPPER FLOW THERE
WILL BE LITTLE CHANCE IN THE FRONTAL POSITION. FOR THIS AFTERNOON
INTO TONIGHT...THERE REMAIN THE POTENTIAL FOR ISOLATED STRONG TO
SEVERE THUNDERSTORMS WITH THE MAIN THREAT OF WIND AND HAIL AS
HIGHLIGHTED IN THE SWODY1 SEE TEXT MENTION. MLCAPE VALUES AROUND 500
J/KG AND STEEP LOW-LEVEL LAPSE RATES COULD PROMOTE MIXING OF
STRONGER FLOW ALOFT...AND HELP WITH DAMAGING WINDS THREAT.

THE LOCAL RNK WRFARW AND HRRR CAPTURE THE PLACEMENT OF THE
CONVECTION THE BEST THIS AFTERNOON WITH STORMS MOVING SOUTHEAST
TONIGHT. THE NAM AND RAP13 LOOKED OVERDONE WITH COVERAGE IN
NEW RIVER VALLEY AT THIS TIME THEN SHIFT FOCUS ACROSS THE NORTH.
THE ECMWF AND GFS LOOKED SIMILAR FOR TONIGHT WITH CONVECTION. IN
GENERAL...THE BEST PROBABILITY OF PRECIPITATION WILL OCCUR ACROSS
THE NORTHERN PART OF THE COUNTY WARNING AREA. LESS COVERAGE ACROSS
THE SOUTH WHERE CAP IS THE STRONGEST. WENT WITH LOW TEMPERATURES
CLOSE TO THE ADJMAVBC WITH READINGS FROM THE MID 40S ACROSS THE
NORTH TO THE MID 50S ALONG THE SOUTHERN BLUE RIDGE MOUNTAINS.

NAM AND ECMWF HAVE DECREASE COVERAGE OF STORMS ON TUESDAY WHILE THE
GFS PLACES MORE ACTIVITY OVER OUR REGION. PLACEMENT OF UPPER RIDGE
MAY SUPPRESS THUNDERSTORM DEVELOPMENT ESPECIALLY IN THE SOUTH.
WHILE A SHORTWAVE IN THE UPPER FLOW MAY TRIGGER ISOLATED CELLS IN
THE NORTH. HIGH TEMPERATURES TUESDAY WILL RANGE FROM THE MID 60S
IN THE NORTHWEST MOUNTAINS TO THE LOWER 80S ALONG THE FOOTHILLS OF
THE SOUTHERN BLUE RIDGE.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 338 PM EDT MONDAY...

FRONTAL BOUNDARY SOUTH OF US TUESDAY EVENING WILL CONTINUE TO BE
INFLUENCING THE WEATHER THRU WEDNESDAY. ENOUGH CONVERGENCE TO CARRY
AT LEAST SLIGHT CHANCE POPS ACROSS THE FOOTHILLS AND PIEDMONT
TUESDAY EVENING. OVERNIGHT...MODELS ESPECIALLY THE 12Z ECMWF/GFS
TRACK A VORT TIED TO DYING MCS ACROSS OUR NRN CWA...SO UPPED POPS TO
30ISH THERE...LINGERING THRU WED MORNING. THINK CLOUD COVER WILL BE
LIMITING FACTOR ON WEDNESDAY WEATHER PLUS WE START TO SEE UPPER
RIDGE BUILDING. HIGH PRESSURE EAST OF US TO HOLD ONTO CLOUDINESS IN
THE NORTH AND EAST WHILE SUNSHINE RETURNS TO THE SOUTH. ENOUGH OF A
CAP WITH MAIN FORCING TO THE NORTH TO KEEP LITTLE TO NO CHANCE OF
WEDNESDAY AFTERNOON.

TEMPS WEDNESDAY TRICKY GIVEN DYING MCS IN THE MORNING AND LINGERING
CLOUDINESS COMBINED WITH HEIGHTS INCREASING AND LIMITED WEDGE WITH
HIGH TO THE EAST. WENT TOWARD COOLER ECWMF MOS WITH WARMEST TEMPS
STAYING OVER THE SW CWA WITH BLF/JFZ REACHING 80...WHILE THE LOWER
TO MID 70S OCCUR FROM THE NRV AND BLUE RIDGE NORTH AND EAST.

SHOULD BE DRY WED NIGHT-THU NIGHT...WITH UPPER RIDGE OVER THE
SOUTHEAST. HIGHS THURSDAY WILL BE ON TRACK TO REACH THE 80S OVER A
GOOD DEAL OF THE REGION...MAYBE APPROACH/REACH 90 ACROSS THE
SOUTHSIDE VA PIEDMONT AND NW NC PIEDMONT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 200 PM EDT MONDAY

VARIABILITY IN THE MODELS LEADS TO A LOW
CONFIDENCE FORECAST. THEREFORE...WENT WITH PERSISTENCE BLENDED WITH
WPC AND 00Z ECMWF FOR THIS FORECAST. STILL LOOKING AT A SW FLOW
ALOFT WITH HEIGHTS GRADUALLY FALLING TOWARD THE WEEKEND AS THE UPPER
TROUGH SLIDES EAST INTO THE OHIO VALLEY AND WEST OF THE SMOKYS. THE
PATTERN FAVORS INCREASING HUMIDITY WITH THE DAILY THREAT OF SHOWERS
AND STORMS. THE FRONTAL BOUNDARY OVER THE REGION MIDWEEK WILL BE
NORTH OF US FRIDAY WITH SFC HIGH SITUATED OVER THE SOUTHEAST COAST.
A COLD FRONT EDGES INTO THE CENTRAL APPALACHIANS AND MID MISS VALLEY
BY SATURDAY.

THE UPPER FLOW STAYS PROGRESSIVE WITH THIS FRONT WEAKENING OVER THE
EAST WITH NEXT UPSTREAM SYSTEM MOVING INTO THE MS VALLEY BY LATER IN
THE WEEKEND. THIS NEXT FRONT EXPECTED TO SLIDE EAST ACROSS THE
EASTERN OHIO VALLEY MONDAY.

BASED ON THIS...FORECAST REFLECTS HIGHER POPS FRI NIGHT-SAT
NIGHT...AND AGAIN MONDAY WITH LOWER POPS IN BETWEEN. AGAIN...THE
THREAT OF SHOWERS AND STORMS REMAINS ALL FRI-MON...BUT SOME DAYS
COULD BE WETTER THAN OTHERS...SO NOT A COMPLETE WASHOUT EITHER.

TEMPS WILL BE ABOVE NORMAL.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 215 PM EDT MONDAY...

FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE REGION
DURING THE TAF PERIOD. WINDS TONIGHT MAY SHIFT DIRECTION
PERIODICALLY AS THE FRONT WAVERS BACK AND FORTH ACROSS THE REGION.

UNSTABLE AIR WILL DEVELOP SOUTH OF THE FRONT BY THIS AFTERNOON.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LINE UP ALONG
THE FRONT FROM ILLINOIS INTO VIRGINIA. BUFKIT SOUNDINGS SHOWED A
CAP AT KDAN AND KLYH WHICH MAY SUPPRESS THE GROWTH OF SHOWERS AND
THUNDERSTORMS TODAY BUT HAVE KEPT A BETTER CHANCE IN THE
KBCB/KLWB/KBLF AND KROA TAFS THIS AFTERNOON INTO TONIGHT.
CONVECTION IS LINING UP NICELY WITH LATEST RUN OF RNK WRFARW.
THE GFS LOOKS OVERDONE WITH CONVECTION FOR THE NEW RIVER
VALLEY...WITH STRONG CAP IN PLACE THIS AFTERNOON. THE NAM AND
ECMWF HAD GOOD COVERAGE ACROSS THE NORTHERN HALF OF FORECAST AREA
THIS AFTERNOON AND LIFT IT NORTH TONIGHT. MVFR CEILINGS AND
VISIBILITIES ARE LIKELY WITH THE THUNDERSTORMS. COVERAGE OF
SHOWERS AND THUNDERSTORMS WILL DIMINISH AROUND SUNSET.

TUESDAY INTO WEDNESDAY...THE FRONT WILL REMAIN STALLED OVER THE
FORECAST AREA RESULTING IN A PERSISTENT CHANCE OF SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING. MVFR
CONDITIONED SHOULD BE EXPECTED WITH ANY OF THE SHOWERS AND
STORMS.

MEDIUM CONFIDENCE IN VISIBILITY...CEILINGS AND WINDS DURING THE
TAF PERIOD.

THURSDAY THE FRONT LIFTS NORTH WITH DRIER WEATHER AND WARMER AIR
MOVING INTO THE REGION. BY LATE FRIDAY A COLD FRONT WILL APPROACH
FROM THE WEST...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE MOUNTAINS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/KK
NEAR TERM...KK
SHORT TERM...WP
LONG TERM...WP
AVIATION...AMS/KK
Hazardous weather outlook, May 5, 9:40 AM EDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 AM EDT MON MAY 5 2014

NCZ001>006-018>020-VAZ007-009>017-022-032-033-043-044-058-059-WVZ042-
061345-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-
CHARLOTTE-MERCER-
940 AM EDT MON MAY 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS THIS AFTERNOON COULD BE STRONG WITH GUSTY
WINDS AND SMALL HAIL. AN ISOLATED SEVERE THUNDERSTORM IS ALSO
POSSIBLE WHICH COULD PRODUCE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ018>020-023-024-034-035-045>047-WVZ043>045-061345-
CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-SUMMERS-MONROE-GREENBRIER-
940 AM EDT MON MAY 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 5, 3:01 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
301 PM EDT MON MAY 5 2014

VAZ013-014-017-051930-
FLOYD VA-MONTGOMERY VA-PULASKI VA-
301 PM EDT MON MAY 5 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL FLOYD COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
  EAST CENTRAL PULASKI COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 330 PM EDT

* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR GRAYSONTOWN...MOVING TO THE SOUTHEAST AT
  50 MPH.

* PEA SIZE HAIL IS EXPECTED WITH THIS STORM. EXPECT FREQUENT CLOUD TO
  GROUND LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FLOYD...
  GRAYSONTOWN...
  COPPER VALLEY...
  AND ALUM RIDGE.

LAT...LON 3703 8074 3709 8070 3697 8022 3684 8031
      3683 8034
TIME...MOT...LOC 1859Z 294DEG 42KT 3704 8066

DS
Special weather statement, May 5, 3:31 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT MON MAY 5 2014

VAZ017-032-033-043-052000-
FRANKLIN VA-FLOYD VA-HENRY VA-PATRICK VA-
331 PM EDT MON MAY 5 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
  NORTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 400 PM EDT

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TERRYS FORK
  TO NEAR FLOYD...MOVING TO THE SOUTHEAST AT 40 MPH.

* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
  STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF
  STORMS.

* LOCATIONS IMPACTED INCLUDE...
  FERRUM...
  FLOYD...
  AND ENDICOTT.

LAT...LON 3690 7987 3674 8004 3691 8042 3704 8028
TIME...MOT...LOC 1929Z 296DEG 35KT 3701 8026 3691 8037

DS
Special weather statement, May 5, 3:48 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT MON MAY 5 2014

VAZ013-016-017-052015-
FLOYD VA-CARROLL VA-PULASKI VA-
348 PM EDT MON MAY 5 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WEST CENTRAL FLOYD COUNTY IN SOUTHWEST VIRGINIA...
  NORTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR GUNTON PARK...MOVING TO THE SOUTHEAST AT
  50 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  INDIAN VALLEY...
  ALLISONIA...
  PULASKI...
  COPPER VALLEY...
  AND DRAPER.

LAT...LON 3712 8091 3702 8055 3698 8054 3701 8052
      3699 8050 3700 8047 3697 8037 3681 8053
      3698 8084 3703 8090 3711 8093
TIME...MOT...LOC 1946Z 298DEG 45KT 3705 8088

DS
Local storm report, May 5, 4:10 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT MON MAY 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             1 E DRAPER              37.00N  80.75W
05/05/2014  E1.00 INCH       PULASKI            VA   TRAINED SPOTTER

            HOLBERT AVE

&&

EVENT NUMBER RNK1402093

FISHER
Local storm report, May 5, 4:43 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EDT MON MAY 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             1 E INDIAN VALLEY       36.92N  80.53W
05/05/2014  E1.00 INCH       FLOYD              VA   TRAINED SPOTTER

            INDIAN VALLEY RD

&&

EVENT NUMBER RNK1402094

FISHER
Local storm report, May 5, 4:45 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT MON MAY 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             2 SW ALUM RIDGE         36.91N  80.49W
05/05/2014  E1.00 INCH       FLOYD              VA   TRAINED SPOTTER

            DUNCANS CHAPEL RD

&&

EVENT NUMBER RNK1402095

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 2:46 PM EDTSpecial Weather StatementRNKAmherst, Appomattox, City of Lynchburg29 min
May 5, 3:00 PM EDTSpecial Weather StatementRNKFranklin30 min
May 5, 3:01 PM EDTSpecial Weather StatementRNKFloyd, Pulaski29 min
May 5, 3:31 PM EDTSpecial Weather StatementRNKFloyd29 min
May 5, 3:48 PM EDTSpecial Weather StatementRNKPulaski27 min
May 5, 3:52 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Pulaski23 min
May 5, 4:13 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick, Pulaski47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.